Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Detroit, MI

November 23, 2021

NWS Detroit, MI issued this small craft advisory at Nov 23, 2021, 3:29 AM EST. It took effect at Nov 23, 2021, 10:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2021, 3:29 AM EST (08:29 UTC)
In effect from
Nov 23, 2021, 10:00 PM EST
Expired
Nov 24, 2021, 10:00 PM EST
In force
24 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

011 
WHUS73 KDTX 230829
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
329 AM EST Tue Nov 23 2021

LHZ421-422-232100-
/O.NEW.KDTX.SC.Y.0074.211124T0300Z-211125T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
329 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST WEDNESDAY...

* WHAT...Expect sustained winds up to 21 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...The maximum winds are expected around 7 AM EST 
  Wednesday with the largest waves expected around 4 AM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ441>443-232100-
/O.NEW.KDTX.SC.Y.0074.211124T0900Z-211125T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
329 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 28 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 9 AM EST 
  Wednesday with the largest waves expected around 11 AM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
555 
WHUS73 KDTX 232034
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
334 PM EST Tue Nov 23 2021

LHZ421-422-240930-
/O.CON.KDTX.SC.Y.0074.211124T0300Z-211125T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
334 PM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST WEDNESDAY...

* WHAT...Expect sustained winds up to 21 knots from the south 
  with gusts up to 30 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...The maximum winds are expected around 7 AM EST 
  Wednesday with the largest waves expected around 10 AM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ441>443-240930-
/O.CON.KDTX.SC.Y.0074.211124T0900Z-211125T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
334 PM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 29 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 7 AM EST 
  Wednesday with the largest waves expected around 11 AM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
962 
WHUS73 KDTX 240900
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
400 AM EST Wed Nov 24 2021

LHZ421-422-242100-
/O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
400 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 21 knots from the south 
  with gusts up to 31 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...The maximum winds are expected around 7 AM EST 
  Wednesday with the largest waves expected around 10 AM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ441>443-242100-
/O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
400 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 30 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 7 AM EST 
  Wednesday with the largest waves expected around 4 PM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
194 
WHUS73 KDTX 242036
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
336 PM EST Wed Nov 24 2021

LHZ421-422-250300-
/O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
336 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 19 knots from the south 
  with gusts up to 30 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...The maximum winds are expected around 3 PM EST 
  Wednesday with the largest waves expected around 3 PM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ441>443-250300-
/O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
336 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 29 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 3 PM EST 
  Wednesday with the largest waves expected around 3 PM EST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
433 
WHUS73 KDTX 250245
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
945 PM EST Wed Nov 24 2021

LHZ421-422-250345-
/O.EXP.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
945 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Winds and waves will continue to decrease overnight allowing for
the expiration fo the advisory.

$$

LHZ441>443-250345-
/O.EXP.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
945 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Winds and waves will continue to decrease overnight allowing for
the expiration fo the advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 12:57 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 23, 12:57 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1257 AM EST Tue Nov 23 2021

.AVIATION...

High pressure sliding east across the Ohio Valley and lower MI will
continue to produce VFR conditions with clear skies and light winds.
Winds will mainly be from the west overnight and Tuesday, but will
back to the south Tuesday evening as the high shifts east and we get
into the southerly flow on the back side of the system.

.DTW THRESHOLD PROBABILITIES...

* None.

&&

.PREV DISCUSSION...
Issued at 300 PM EST Mon Nov 22 2021

DISCUSSION...

Despite a favorable 850 MB temp of -13 C, dry air and low subsidence
inversion heights have effectively kept the Lake Michigan Machine
off, with even clouds struggling to be generated. With the low level
flow remaining northwest, skies should end being clear/mostly clear
tonight with the general subsidence/northwest upper level confluent
flow, allowing mins to fall into lower 20s/around 20 (guidance temps
suggest even slightly colder) as winds go calm/nearly calm.

Strong warm advection pattern arrives tomorrow and carries right
into Wednesday, as 850 MB temps progged to reach 7 C. Airmass
remains too dry to support any precipitation through the day on
Wednesday, despite the strong 50 knot low level jet moving overhead.
Decent diurnal mixing on Wednesday should have no problem supporting
gusts to 30+ mph.

Next strong cold front on track to move through southeast Michigan
on Thursday, as amplified upper level trough/energy off the British
Columbia/Pacific Northwest coast tracks through the Rockies Tuesday
night/Wednesday morning, even ingesting some of the subtropical
energy streaming northeast from Baja California. None-the-less, the
850-700 MB Theta-E ridge/moisture plume remains distinctly southwest-
northeast aligned Wednesday night, and bulk of moisture should fold
over into the Mid Atlantic states on Thursday. Even so, upper level
dynamics/frontal ascent should still be sufficient for light showers
(less than a quarter inch of qpf) to impact a good portion of
southeast Michigan on Thursday, with another good post frontal wind
pop expected late in the day/evening as potent 500 MB trough axis
rolls through around Midnight through the Central Great Lakes. The 6
hr rise/fall pressure couplet late in the day is not as strong as the
one last evening, but we should be able to mix better with the
optimal timing and equal or slightly better cold advection. As such,
would lean toward peak gusts in the 30-40 mph range. Still looking at
unfavorable (for lake effect) northwest flow Thursday night into
Friday, but probably getting enough of a Lake Superior-northern Lake
Michigan connection to allow for isolated snow showers making it into
the CWA, especially northern Thumb region with the Saginaw Bay
moisture flux contribution.

Cold airmass to persist into the first half of the weekend, with 700
MB warm front/fgen potentially triggering flurries on Saturday,
otherwise uneventful with light winds as pronounced surface ridging
builds east through the Ohio Valley. Fast moving shortwave for the
second half of the weekend will bring the potential for light
accumulating snow, but way too far out to predict exact
timing/position, and could be a miss to the south as well.

MARINE...

Weekend low pressure system continues to slide further away from the
region as it tracks into northern Quebec. Local pressure gradient is
relaxing in response causing winds to slowly decrease. Gale Warnings
and Small Craft Advisories have been allowed to expire at 4PM this
afternoon due to this weakening trend. While an occasional gust to
low-end gales will be possible over northern Lake Huron for the next
couple hours into early this evening, expectation is that winds will
tend to stay below gales as the evening progresses. High pressure
tracking over the Ohio Valley overspreads the central Great Lakes
Tuesday bringing a brief period of quiet marine weather. Southwest
winds then increase late Tuesday through Wednesday as a new low
pressure system develops over the upper Midwest tracking into upper
Great Lakes Wednesday into Thursday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DRK
DISCUSSION...SF
MARINE.......KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Nov 22, 3:10 PM EST, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
310 PM EST Mon Nov 22 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
310 PM EST Mon Nov 22 2021

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
310 PM EST Mon Nov 22 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

sf

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.